Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2007, 6:10 PM CDT for Union County, Kentucky; Gallatin County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 19, 2007, 6:43 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, Union County, KY
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:00 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU JUL 19 2007 .DISCUSSION... NEAR TERM ENVIRONMENT HAS BECOME UNSTABLE AT SURFACE WITH TD TONGUE OF U60S-L70S AS TEMPS HAVE HIT 90F. THIS HAS RESULTED IN ISOLD CONVECTIVE DEVELOPMENT SIMILAR TO PAST DAYS ESP ERN PTNS PAH FA. FURTHER SOUTH AND WEST...VISIBLE IMAGERY IS EVEN DEVOID OF CU DEVELOPMENT...AND CLOSER EXAMINATION OF SOUNDINGS SHOW SOME EVIDENCE OF THERMAL CAPPING IN THIS AREA. IN ADDITION...DESPITE APPROACH OF COLD FRONT FROM THE NORTH...BLAYER CONVERGENCE IS MINIMAL WITH WSWLYS ACROSS ENTIRE FA. GFS HAS BEEN MOST CONSISTENT MODELER OF PCPN CHANCES ASSOCIATED WITH AND BEHIND FRONT...AND PRIMARILY AFT 00Z FRI. NAM HAS BEEN MOST AGGRESSIVE IN DEVELOPING 21Z-00Z CONVECTION AND HAS BEEN FASTER FOR SEVERAL RUNS BUT ALSO HAS TRENDED TOWARD THE GFS/SLOWER APPROACH WITH TIME. SOUNDINGS ACTUALLY SHOW WARMING COLUMN ABOVE 800 MB OR SO EVEN WITH FRONTAL BOUNDARY INTRODUCTION AND MOISTENING OF COLUMN. AM THEFEFORE INCLINED TO CONTINUE OUR GFS FLAVORED BIAS TO THE FORECAST AND KEEP CHC POPS THRU THE PM/SPIKING WITH LIKELY CAT POPS ALONG/BEHIND THE BOUNDARY TONIGHT...WHICH IS WHERE ALL MOS (NAM/GFS/NGM) NOS HAVE OUTPUT ON 12Z RUN. ANY SVR THREAT DUE TO CONTINUED SLGT RISK ON DAY1 OUTLOOK SHOULD BE ALONG THE BOUNDARY ITSELF AS POTENT UPPER LEVEL VORT MAX DRIVES BOUNDARY INTO/ACROSS LOWER-MID OH RIVER VALLEY. WHEN TO END POPS BECOMES THE NEXT FORECAST CHALLENGE AND THE GFS CONTINUES TO MODEL A VERY CONSISTENT APPROACH OF TRACKING SURFACE WAVE W/ UPPER WAVE WELL UPSTREAM ACROSS MID-UPPER OH VALLEY AS FROPA OCCURS. THIS RESULTS IN A STALLING/QUASI-STATIONARY BOUNDARY DEVELOPMENT ALONG/JUST SOUTH OF PAH FA LATE TONIGHT-EARLY FRI...WITH CONTINUATION OF POPS INTO/THRU FRI AM WARRANTED IN THE SOUTH...ESP THE SOUTHWEST (SEMO). IT IS THE DEPARTURE OF THE UPPER SPEED MAX LATER IN THE DAY FRIDAY THAT WILL THEN ALLOW FOR RISING HEIGHTS AND SOUTHWARD PUNCH OF COOLER/DRIER AIR WITH SURFACE HIGH SETTLING OVER GREAT LAKES UNDERNEATH AMPLIFYING CENTRAL U.S. RIDGE AND ERN SEABOARD TROF. NEW 12Z GUIDANCE STILL SUPPORTIVE OF AN ALMOST FALL LIKE WEEKEND WITH TDS DROPPING A GOOD 10-15F AND TEMPS LIKEWISE ABOUT 10F COOLER THAN LAST FEW DAYS. THIS TREND CONTINUES THRU EARLY NEXT WEEK...AFTER WHICH THE CENTRAL U.S. RIDGING BECOMES MORE OF AN INFLUENCE IN OUR AREA OF THE COUNTRY...RESULTING IN A GRADUAL RETURN TO MORE WARMTH/ HUMIDITY...CLOSER TO WHAT IS NORMALLY EXPECTED MID-LATE JULY. AS FOR THE OVERALL TEMPS/POPS FORECAST STRATEGY WE ARE CLOSE TO GFS MAV MOS AND NGM MOS IN THE SHORT TERM GIVEN THEIR SIMILARITY. NEW MEX MOS BLENDS NICELY TOO WITH NEW HPC/COLLAB PIC FOR THE MEDIUM TO LONG RANGE. && .AVIATION... AFTERNOON CONVECTION IS AGAIN EXPECTED TO STAY ISOLATED. PROBABILITIES AT ANY GIVEN TAF SITE ARE TOO LOW TO WARRANT MENTION OF ANYTHING MORE THAN CB CLOUDS. AS A COLD FRONT MOVES SOUTH ACROSS ILLINOIS AND MISSOURI...A MORE CONCENTRATED AREA OF SHOWERS AND STORMS WILL REACH THE TAF SITES THIS EVENING. WIDESPREAD MVFR CIGS AND VSBYS ARE LIKELY IN AND NEAR THIS ACTIVITY...WHICH MAY PERSIST SEVERAL HOURS. THEREAFTER...EXPECT SOME MVFR VSBYS IN FOG DUE TO RAIN MOISTENED AIR LATE TONIGHT. PATCHES OF MVFR CIGS ARE EXPECTED IN POST FRONTAL NE FLOW AFTER 06Z. SIGNIFICANT DRYING WILL OCCUR AS HIGH PRESSURE BUILDS IN FRIDAY...ALTHOUGH VFR CIGS DUE TO BKN CU MAY LINGER THROUGH THE MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 19, 2:04 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 204 PM CDT THU JUL 19 2007 ILZ092>094-KYZ001>006-008-009-011-012-017-022-MOZ086-087-100- 107>112-114-201000- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG-CHRISTIAN-TODD- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- 204 PM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS...BUT A FEW OF THE STRONGER STORMS MAY ALSO CONTAIN LARGE HAIL. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR TONIGHT. ILZ075>078-080>091-INZ081-082-085>088-KYZ007-010-013>016-018>021- MOZ076-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON- CRITTENDEN-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS- MCLEAN-MUHLENBERG-PERRY MO- 204 PM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED.
In the hours before
Special weather statement, Jul 19, 5:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 548 PM CDT THU JUL 19 2007 ILZ075-200000- JEFFERSON IL- 548 PM CDT THU JUL 19 2007 ...STRONG THUNDERSTORMS TO AFFECT JEFFERSON COUNTY ILLINOIS THROUGH 700 PM... AT 545 PM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS ACROSS THE NORTHERN PART OF JEFFERSON COUNTY. MOVEMENT OF THE STORMS WAS SOUTHEAST AT 20 MPH. THROUGH 700 PM...THE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS 35 TO 45 MPH...AS WELL AS VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. CONTINUE TO MONITOR WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 19, 5:58 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 558 PM CDT THU JUL 19 2007 ILZ090-091-KYZ010-014-015-018>020-192345- CRITTENDEN KY-DAVIESS KY-HARDIN IL-HENDERSON KY-MCLEAN KY-POPE IL- UNION KY-WEBSTER KY- 558 PM CDT THU JUL 19 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE OHIO RIVER INTO NORTHWEST KENTUCKY... AT 550 PM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARRISBURG ILLINOIS...EAST ACROSS HENDERSON KENTUCKY...TO THE NORTHERN OUTSKIRTS OF OWENSBORO. MOVEMENT OF THE STORMS WAS SOUTHEAST AT 20 MPH. THROUGH 7 PM...THE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS FROM 35 TO 45 MPH...AS WELL AS VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL MOVE INTO NORTHERN PARTS OF MCLEAN...WEBSTER...AND CRITTENDEN COUNTIES BY 7 PM. CONTINUE TO MONITOR WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.